Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Why am I having changes in my period duration ?

I normally have a 7 day period . For the last two months, they have only been 5 days long. Normally, for 4 days I bleed really heavy and then the last 3 days aren t so bad. This month, I barely bled. It was very light and an Orange color. My boyfriend and I do not use any type if contraception . What would cause these changes?
Asked On : Fri, 20 Apr 2012
Answers:  2 Views:  45
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Welcome to HCM,
A change in menstrual period from 7 to 5 days does not have any importance. Bleeding due to menstrual period contains fresh blood, thus it is of red color, which contains many clots in it. Very light/spotting and orange/brown color bleeding can occur due to other reasons such as implantation bleeding. As you are not using any contraception during sex, you might be pregnant. You should get pregnancy tested. If it is not positive, consult a gynecologist for examination & required investigations.
Wish you good health,
Answered: Fri, 20 Apr 2012
I find this answer helpful
General & Family Physician Dr. Tanvir Sahsi's  Response
Hi welcome to HCM,

Usually a change from 7-5days in menstruation is not something to be concerned about as long as you bleed fresh i.e. red color. Since you and your boyfriend have not used any type of contraception this could be the result of you getting pregnant.
I would recommend you to take a over the counter available pregnancy test and even if that comes out to be negative please consult a Ob/gyn doctor at the earliest and avoid sexual intercourse till then as it could be harmful if in case you are pregnant in the first trimester.

Thanks and hope this helps
Answered: Sat, 21 Apr 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor